MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD ANAEROBIC/F CULTURE VIALS; BLOOD CULTURING SYSTEM

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD ANAEROBIC/F CULTURE VIALS; BLOOD CULTURING SYSTEM
Model Number 442191
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 bd bactec¿ standard anaerobic/f culture vials from lot 1027294, and 2 bottles from lot 1061248 produced false positive results with the bactec media.Gram stains were tested, which produced negative results.There was no indication that results were reported to clinicians, and there was no report of adverse patient impact.The following information was provided by the initial reporter: "customer had 5 false positives flag recently.Nothing seen in gram stains.No temperature issues noted.Only one patient had a high wbc.Customer does not believe the bottles were overfilled.".
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1027294, medical device expiration date: 2021-11-30, device manufacture date: 2021-01-27.Medical device lot #: 1061248, medical device expiration date: 2021-12-31, device manufacture date: 2021-03-02.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: customer reported a false positive defect.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Batch history records were reviewed, and all testing were within specification for product release.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Complaint is unconfirmed based on retention samples and batch history record review.No correctives actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ STANDARD ANAEROBIC/F CULTURE VIALS
Common Device Name
BLOOD CULTURING SYSTEM
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12620720
Report Number2647876-2021-00193
Device Sequence Number17229409
Product Code MDB
UDI-Device Identifier00382904421915
UDI-Public00382904421915
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442191
Device Catalogue Number442191
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown